Hail, Jackson
- When
- October 13, 2:45 PM EST
- Where
- Jackson County, 2 mi S of Greenwood
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.833, -85.167
Nickel size hail reported by the Jackson County Sheriff on State Road 71.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 13, 1:15 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT SUN OCT 13 2002 SURFACE ANALYSIS HAS WEAK PRE-FRONTAL TROUGH OVER N FL WITH OVERALL NW-N FLOW OVER CWA. COLD FRONT APPEARS TO STRETCH FROM CENTRAL AL TO NORTHERN GA. THETA-E PATTERN DEPICTS IT WELL. AREA 88DS DEPICT AFTERNOON CONVECTION DEVELOPING OVER MOST OF CWA...WITH MAIN FOCUS IN SW GA & N FL. 12Z TLH SOUNDING HAVING A PRECIP WATER VALUE OF 1.94 INCHES...LI OF -8.3...CAPE OF 3810 J/KG...& WITH S-SW FLOW 5-15 KNTS SURFACE TO 20K FT...& COOLING NOTED IN THE MID-LEVELS. SOME DIFFERENTIAL HEATING & OUTFLOW BOUNDARIES ADDING TO CONVECTION DEVELOPMENT. MESOETA & RUC SHOW SHORTWAVE ENERGY...& STILL BELIEVE A FEW STRONG STORMS OR SEVERE MAY BE POSSIBLE. LAPS DATA HIGHLIGHTING CAPE...LI & OMEGA MAXES OVER N FL. MODELS CONSISTENT THROUGH MONDAY...WITH BOUNDARY TO DRIFT THROUGH CWA...SWITCHING WINDS TO N-NE...WITH DRYING TREND FROM SE AL TO N FL. BUT THEN AS BOUNDARY STALLS OVER N FL...& UPPER SHORTWAVE ENERGY MOVES INTO THE AREA FROM THE WEST...A SURFACE LOW OR INVERTED TROUGH FORMS AS DEPICTED BY ALL MODELS...AVN STRONGEST & WETTEST. BY TUESDAY...ETA HAS LOW IN NORTHERN GULF...WHILE AVN HAS IT OVER SE AL WITH STRONGER INVERTED TROUGH OVER CWA. UPPER TROUGH DEEPENS OVER SOUTHERN PLAINS TO MISS VALLEY. MOISTURE INFLUX WITH LIFT WILL BE PRESENT TO KEEP AT LEAST GOOD POP IN FORECAST. LATER TUESDAY...ALL PULL THIS SYSTEM TO NE...& THEN ALLOW DRYING TO FILTER INTO CWA INTO WEDNESDAY. THEN THE TEMPS WILL RESPOND & BECOME MUCH COOLER THURSDAY THROUGH SATURDAY. A TRICKY FORECAST MONDAY THROUGH WEDNESDAY AS SYSTEM MOVES THROUGH CWA...THEN A TROPICAL SYSTEM BEGINS TO SHOW IN THE AVN OVER SE CARIBBEAN. AT THIS TIME...AVN PROGS THIS TO MAINLY AFFECT SOUTH FL. BUT WILL HAVE TO WATCH. OTHERWISE...WITH CLOUDS & CHANCES OF RAIN...TEMPS WILL BE CLOSER TO NORMALS WITH 50S TO LOWER 60S AS LOWS...WHILE HIGHS IN THE LOWER 80S TO MID 70S. MARINE: NO HEADLINES IN THE FIRST 24 HRS. AS SURFACE LOW FORMS...SCEC MAY BE NEEDED. BY WEDNESDAY...SCA MAY BE NEEDED. FIRE WEATHER: NO HEADLINES WITH HIGH HUMIDITIES & PRECIP. EXTENDED: AS FRONT PUSHES THROUGH ON WEDNESDAY...MUCH COOLER & DRIER AIRMASS TO TAKE OVER THROUGH THE REST OF THE WEEK. THIS WILL BE THE LOWEST TEMPS OF THE EARLY FALL SEASON. PRELIM NUMBERS: TLH 070 083 067 078 7567 PFN 072 080 069 077 5567 DHN 066 078 063 074 5556 ABY 066 078 063 074 7557 VLD 068 081 065 076 7557 .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-131500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT SUN OCT 13 2002 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A WEAK FRONT MOVES THROUGH THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW THUNDERSTORMS MAY BE STRONG WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS UP TO 30 MPH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... LATE MONDAY...LOW PRESSURE WILL DEVELOP ALONG A STALLED BOUNDARY OVER THE NORTHERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS NORTH FLORIDA AND SOUTH GEORGIA TUESDAY. TROPICAL MOISTURE OVERRUNNING THE FRONT COMBINED WITH DISTURBANCES ALOFT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WHILE NO SEVERE WEATHER IS EXPECTED... LOCALLY HEAVY RAINFALL MAY CAUSE MINOR NUISANCE FLOODING. A STRONG COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA ON WEDNESDAY...WITH COOLER AND MUCH DRIER AIR FOR THE REMAINDER OF THE WEEK. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail reported by the Jackson County Sheriff on State Road 71.
A SKYWARN spotter reported downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319385, 5319386.